Alert archive / California / High Wind Warnings in 2010
High Wind Warning 2, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Jan 18, 2010, 3:59 AM PST for 4 counties in California. It took effect at Jan 18, 2010, 12:00 PM PST. It was in force for 7 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 18, 2010, 3:59 AM PST (11:59 UTC)
- In effect from
- Jan 18, 2010, 12:00 PM PST
- Expired
- Jan 18, 2010, 6:46 PM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 12:46 PM PST | NON-TSTM WND GST 62 | Hesperia, CA | |
| Jan 18, 1:51 PM PST | NON-TSTM WND GST 65 | 10 N Morongo Valley, CA | A 65 MPH WIND GUST WAS MEASURED BY THE BURNS CANYON RAWS. |
| Jan 18, 2:06 PM PST | TSTM WND DMG | Pine Valley, CA | A 21 YEAR OLD MAN WAS KILLED TODAY AT THE PINE MOUNTAIN CLUB. DUE TO STRONG WINDS OF 85 MPH WHICH KNOCKED DOWN A TREE THAT FELL INTO THE MAN. |
| Jan 18, 2:30 PM PST | NON-TSTM WND GST 63 | Fremont Canyon, CA | A 63 MPH WIND GUST WAS MEASURED BY THE FREMONT CANYON RAWS. |
| Jan 18, 2:50 PM PST | NON-TSTM WND GST 58 | San Clemente, CA | A 58 MPH WIND GUST WAS MEASURED BY THE LIFEGUARDS AT SAN CLEMENTE PIER. |
| Jan 18, 4:30 PM PST | FLASH FLOOD | 2 E Pauma Valley, CA | FLOODING AND MUDSLIDES WERE REPORTED NEAR RINCON RANCH ROAD. VEHCILE STUCK IN MUD. |
| Jan 18, 5:00 PM PST | HEAVY RAIN 1.25 | Yucca Valley, CA | A FEW INTERSECTIONS EXPERIENCED MINOR FLOODING. |
| Jan 18, 6:10 PM PST | FLASH FLOOD | 5 W Temecula, CA | DE LUZ ROAD IMPASSABLE DUE TO HEAVY RAIN AND FLASH FLOODING. DE LUZ ROAD COMPLETELY COVERED WITH DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS76 KSGX 181159 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 AM PST MON JAN 18 2010 ...A PACIFIC STORM WILL BRING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE IN THE MOUNTAINS NEAR THE RIDGETOPS AND ON THE DESERT SLOPES AND IN THE UPPER DESERTS NEAR THE MOUNTAIN SLOPES. CAZ055-060-182000- /O.UPG.KSGX.HW.A.0001.100118T2000Z-100119T0800Z/ /O.NEW.KSGX.HW.W.0002.100118T2000Z-100119T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 359 AM PST MON JAN 18 2010 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-182000- /O.UPG.KSGX.HW.A.0001.100119T0000Z-100119T1400Z/ /O.NEW.KSGX.HW.W.0002.100119T0000Z-100119T1400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 359 AM PST MON JAN 18 2010 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-057-182000- /O.NEW.KSGX.WI.Y.0003.100118T2000Z-100119T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 359 AM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-050-182000- /O.NEW.KSGX.WI.Y.0003.100119T0000Z-100119T0800Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 359 AM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. * TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING. * WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MARTIN
3 follow-up statements
109 WWUS76 KSGX 181853 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1053 AM PST MON JAN 18 2010 ...A PACIFIC STORM WILL BRING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE IN THE MOUNTAINS NEAR THE RIDGETOPS AND ON THE DESERT SLOPES AND IN THE UPPER DESERTS NEAR THE MOUNTAIN SLOPES. CAZ055-060-190500- /O.CON.KSGX.HW.W.0002.100118T2000Z-100119T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1053 AM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-190500- /O.CON.KSGX.HW.W.0002.100119T0000Z-100119T1400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1053 AM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST TUESDAY. * TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-057-190500- /O.CON.KSGX.WI.Y.0003.100118T2000Z-100119T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1053 AM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ043-050-190500- /O.CON.KSGX.WI.Y.0003.100119T0000Z-100119T0800Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1053 AM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT. * TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING. * WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
737 WWUS76 KSGX 182044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1244 PM PST MON JAN 18 2010 ...A PACIFIC STORM WILL BRING STRONG GUSTY WINDS THIS AFTERNOON AND EVENING... .A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE IN THE MOUNTAINS NEAR THE RIDGETOPS AND ON THE DESERT SLOPES AND IN THE UPPER DESERTS NEAR THE MOUNTAIN SLOPES. CAZ057-190500- /O.UPG.KSGX.WI.Y.0003.000000T0000Z-100119T0600Z/ /O.EXB.KSGX.HW.W.0002.000000T0000Z-100119T0600Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 1244 PM PST MON JAN 18 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. * TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-058-190500- /O.EXT.KSGX.HW.W.0002.100118T2044Z-100119T1400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 1244 PM PST MON JAN 18 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM PST TUESDAY. * TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ055-060-190500- /O.CON.KSGX.HW.W.0002.000000T0000Z-100119T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1244 PM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING. * WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES. * IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ043-050-190500- /O.EXT.KSGX.WI.Y.0003.100118T2044Z-100119T0800Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 1244 PM PST MON JAN 18 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING. * WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ042-048-190500- /O.CON.KSGX.WI.Y.0003.000000T0000Z-100119T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 1244 PM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH EARLY EVENING. * WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ATKIN
537 WWUS76 KSGX 190246 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 646 PM PST MON JAN 18 2010 CAZ055-060-190400- /O.CAN.KSGX.HW.W.0002.000000T0000Z-100119T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 646 PM PST MON JAN 18 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE ENDED AND THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ CAZ057-190400- /O.CAN.KSGX.HW.W.0002.000000T0000Z-100119T0600Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 646 PM PST MON JAN 18 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS HAVE ENDED AND THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ CAZ056-058-190400- /O.CAN.KSGX.HW.W.0002.000000T0000Z-100119T1400Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- 646 PM PST MON JAN 18 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED AND THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ CAZ042-048-190400- /O.CAN.KSGX.WI.Y.0003.000000T0000Z-100119T0600Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 646 PM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE ENDED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ043-050-190400- /O.CAN.KSGX.WI.Y.0003.000000T0000Z-100119T0800Z/ SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS- 646 PM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. STRONG WINDS HAVE ENDED AND THE WIND ADVISORY HAS BEEN CANCELLED. $$ SCV
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 9:25 PM PST, 6 hours 34 minutes earlier.
Area forecast discussion, Jan 17, 9:25 PM PST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 925 PM PST SUN JAN 17 2010 .SYNOPSIS... A SERIES OF POTENT STORMS WILL MOVE THROUGH SOUTHERN CALIFORNIA THIS WEEK BRINGING PERIODS OF HEAVY RAIN AT TIMES THROUGH FRIDAY. HEAVY RAIN AND STRONG WINDS ARE LIKELY MONDAY AND MONDAY NIGHT...AND THEN AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. FLASH FLOODING AND MUD SLIDES ARE A REAL THREAT THIS WEEK. SNOW WILL OCCUR IN THE HIGHER MOUNTAINS...WITH GREATEST AMOUNTS LATER IN THE WEEK AS COLDER AIR ALOFT MOVES INTO THE AREA. THERE COULD MAY ALSO BE A FEW THUNDERSTORMS. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. WARM AIR ADVECTION RAINS ARE SLOGGING ACROSS SOUTHERN CAL THIS EVENING. SEVERAL FACTORS COMING TOGETHER THIS EVENING THAT SUGGEST A STEADY STREAM OF LIGHT TO MODERATE RAIN WILL CONTINUE OVERNIGHT AHEAD OF THE MAIN TROUGH STILL WELL TO OUR WEST. A FEEDER BAND OF HIGH PRECIPITABLE WATER VALUES OVER 1 INCH REACHED THE COAST THIS EVENING. THE IR SATELLITE LOOP SHOWS A THICK BAND OF CLOUDS EXTENDING 600 MILES OF THE COAST RACING TOWARD SOCAL...AND REGIONAL RADARS SHOW A STEADY STREAM OF PRECIP OFF THE COAST MOVING INLAND. ISENTROPIC LIFT IN THE WARM AND INCREASINGLY MOIST AIR AHEAD OF THE TROUGH WILL SUSTAIN LIGHT TO MODERATE RAIN OVERNIGHT INTO MONDAY MORNING. WILL RAISE QPF VALUES TONIGHT. THIS PREFRONTAL PRECIPITATION WILL BE THE PRECURSOR TO WHAT WILL BE A HEAVY RAIN AND STRONG WIND EVENT FROM LATE MONDAY AFTERNOON THROUGH MONDAY NIGHT WITH THE PASSAGE OF THE UPPER TROUGH. ON MONDAY AFTERNOON THE SOUTHWEST WINDS WILL INCREASE SUBSTANTIALLY AS THE TROUGH APPROACHES. 850 MB SOUTHWEST WINDS PEAK AT 50-60 KTS MONDAY EVENING...AND THIS IS WHEN THE OROGRAPHIC LIFT ON OVER THE SAN BERNARDINO MOUNTAIN SLOPES WILL BE VERY STRONG. EXPECT A PERIOD OF HIGH INTENSITY RAIN AND RAINFALL RATES IN THIS AREA BETWEEN 4 PM AND 10 PM MONDAY WHERE A FLASH FLOOD WATCH IS IN EFFECT. SNOW LEVELS WILL BE QUITE HIGH WITH THIS WARM RAIN SYSTEM...GENERALLY ABOVE 7500 FEET...SO SNOW WILL NOT BE A BIG FACTOR WITH THIS FIRST STORM. A HIGH WIND WATCH IS ALSO IN EFFECT MONDAY. THUNDERSTORMS ARE POSSIBLE IN THE STRONG PVA AND INSTABILITY ALONG THE SFC COLD FRONT MONDAY EVENING WHEN 700 J/KG OF CAPE OVER THE COASTAL WATERS AND COASTAL ZONES. SHOWERS WILL TAPER OFF MONDAY NIGHT/TUESDAY MORNING AND WE WILL GET A BIT OF A RESPITE BEFORE THE NEXT STORM ON TUESDAY NIGHT. THIS STORM HAS WEAKER DYNAMICS AND WILL RACE QUICKLY ACROSS SOCAL TUE NIGHT...BUT THE MOISTURE PROFILE IS FAVORABLE FOR A SHOT OF MODERATE TO HEAVY PRECIP. EXPECT 0.5 TO 0.75 IN WEST OF THE MOUNTAINS...AND 1 TO 2 INCHES IN THE MOUNTAINS. .LONG TERM OUTLOOK WED-SUN...THE MODELS ARE IN FAIRLY GOOD AGREEMENT FOR THE END OF THE WEEK. MID AND UPPER LEVEL FLOW WILL BECOME MORE CYCLONIC AS THE LONG WAVE TROUGH DEEPENS...AND THE EXIT REGION OF THE JET STREAM WILL REMAIN JUST SOUTH OF SOUTHERN CALIFORNIA. ANOTHER ROUND OF SUBSTANTIAL PRECIPITATION IS EXPECTED AS ANOTHER SHORT WAVE ROTATING AROUND UPPER LOW MOVES OVER THE REGION THURSDAY INTO FRIDAY. BOTH THE GFS AND EC SHOW A 976 MB SURFACE LOW NEAR SAN FRANCISCO THURSDAY MORNING...WITH MEAN SEA-LEVEL PRESSURE OVER SOUTHERN CALIFORNIA BELOW 1000 MB THROUGH FRIDAY MORNING. IF THE MODELS ARE CORRECT...WE COULD SEE RECORD-BREAKING LOW PRESSURE AT KSAN. THE EXCITEMENT CONTINUES AS INSTABILITY INCREASES DUE TO COLD AIR ADVECTION ALOFT...BRINGING THE POTENTIAL FOR VERY HEAVY RAIN/SNOW AND THUNDERSTORMS. GIVEN THE AMOUNT OF RAINFALL WE WILL LIKELY RECEIVE DURING THE FIRST HALF OF THE WEEK...THE POTENTIAL FOR FLASH FLOODING AND DEBRIS FLOWS WILL BE EVEN GREATER DURING THE SECOND HALF OF THE WEEK. SNOW LEVELS WILL GENERALLY BE BETWEEN 5500 AND 6500 FT DURING THIS PERIOD...SO THE RESORTS WILL LIKELY SEE HEAVY SNOWFALL. && .HYDROLOGY...THE PRECIPITATION POTENTIAL THIS WEEK IS IMPRESSIVE. 4 TO 8 INCHES OF RAIN IS FORECAST FOR THE COASTAL AND VALLEYS ZONES...AND FROM 15 TO 25 INCHES ON THE COASTAL MOUNTAIN SLOPES. HIGHEST TOTALS WILL BE ON THE S/SW SLOPES OF SAN GABRIEL/SAN BERNARDINO MOUNTAINS. AT HIGHER ELEVATIONS IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...MOSTLY ABOVE 7000 FEET...2 TO 4 FEET OF SNOWFALL WILL FALL...MAINLY WED-FRI. FLASH FLOODING AND RIVER FLOODING PROBLEMS ARE ANTICIPATED OVER MUCH OF THE AREA THIS WEEK. && .AVIATION... 180500Z...AS SHOWERS CONTINUE TONIGHT CEILINGS WILL BE MOSTLY AROUND 4000 TO 5000 FEET ASL...BUT WITH SOME AROUND 2500 FEET WITH VIS AROUND 5SM IN THE SHOWERS. TERRAIN ABOVE 3500 FEET WILL BE OBSCURED IN SPOTS. AS A COLD FRONT APPROACHES...RAIN WILL INCREASE ABOUT 00-03Z LATE MONDAY AFTERNOON WITH CEILINGS MOSTLY AROUND 2000-3000 FEET WITH VIS 3-5SM. WINDS WILL INCREASE FROM THE SOUTH SOUTHEAST BETWEEN 20-22Z MONDAY AFTERNOON AND DECREASE BY 08-10Z MONDAY NIGHT AFTER THE FRONT MOVES THROUGH THE REGION. && .MARINE... 180500Z...A LARGE LONG PERIOD WEST NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS MONDAY NIGHT. A SERIES OF LARGE SWELLS WILL CONTINUE TO MOVE IN THROUGH SATURDAY ASSOCIATED WITH A SERIES OF STORMS. A VERY LARGE SWELL IS POSSIBLE THURSDAY THROUGH FRIDAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR MONDAY INTO MONDAY NIGHT. THERE WILL LIKELY BE A HIGH SURF ADVISORY BEGINNING EARLY TUESDAY THAT COULD CONTINUE THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE THURSDAY AND FRIDAY. THERE WILL BE NEAP TIDES DURING THIS PERIOD WITH NOT MUCH DIFFERENCE BETWEEN HIGH AND LOW TIDES. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH. SEE LAXFFASGX. HIGH WIND WATCH. SEE LAXNPWSGX. SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. SMALL CRAFT ADVISORY. SEE LAXMWWSGX. HIGH RIP CURRENT RISK. SEE LAXSRFSGX && PUBLIC/HYDROLOGY...MOEDE/SS AVIATION/MARINE...MM
Hazardous weather outlook, Jan 17, 3:35 PM PST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 335 PM PST SUN JAN 17 2010 CAZ042-043-048-050-055>058-060>062-181200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 335 PM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT * HIGH RIP CURRENT RISK AT THE BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF POWERFUL WINTER STORMS WILL AFFECT SOUTHERN CALIFORNIA THIS WEEK. EACH SYSTEM WILL BRING MODERATE TO HEAVY RAIN...STRONG WINDS...AND HEAVY MOUNTAIN SNOW ABOVE 6000 FEET. OTHER HAZARDS INCLUDE FLASH FLOODING...MUD SLIDES...HIGH SURF AND BEACH EROSION. * FLASH FLOOD WATCH MONDAY AFTERNOON THROUGH MONDAY NIGHT. SEE LAXFFASGX. * HIGH WIND WATCH FOR THE MOUNTAINS AND HIGH DESERTS MONDAY AFTERNOON THROUGH MONDAY NIGHT. SEE LAXNPWSGX. * SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 2 AM PST THURSDAY FOR THE INNER AND OUTER COASTAL WATERS. SEE LAXMWWSGX. * SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS WEEK BEGINNING ON MONDAY. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:58 AM PST | High Surf Advisory | SGX | San Diego | 7 days |
| Jan 18, 3:59 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 15 hr |
| Jan 18, 4:20 AM PST | Winter Storm Warning | SGX | Riverside, San Bernardino | 14 hr |
| Jan 18, 7:05 AM PST | Gale Warning | SGX | 12 hr | |
| Jan 18, 1:00 PM PST | Flash Flood Warning | SGX | San Bernardino | 4 hr |
| Jan 18, 1:35 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
| Jan 18, 2:25 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Diego | 3 hr |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.